Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

125 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I am not getting period after taking microgynon. Am i pregnant ?

I took the Microgynon as an emergency contraceptive, then i have a heavy period with cramps five days after taking the pills and it lasted for two weeks. Now its time for my period and it hasn t came yet. Whats wrong?
Tue, 3 May 2011
Report Abuse
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Pediatrician 's  Response
hello,
one of the common sideeffects of emergency contraceptive pill is irregular cycle or menses. dont worry. wait for few days. if periods not happen then go for pregnancy test.if pregnancy test negative ,better to consult a gynecologist
I find this answer helpful
OBGYN Dr. Rhea Chanda's  Response
Hi,
Taking emergency contraceptive pill can cause side effects like irregular menses.
Wait for a few days.If you periods dont come,take a pregnancy test first.If you have had sex.If its negative then see your doctor for medicine to get your period.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hiii am natasha, i have a big problem, my problem is that i had regular periods....my doctor has proposed me duphaston for 10 days n to wait 6-7 days to get my period, on the seventh day i got it,then on my first day of my period i hve tke microgynon...after taking these medicine i got my period, it was a treatment for three months....now i want to be pregnant, i told my doctor she told me to tke duphaston for 20 days twice a day in the morning n in the afternoon,i just want to know if it works or not....

doctor1 MD

Hello i was wondering if you could help me. Almost 3 weeks ago on Friday, I took my first pill of microgynon 30 after having my period and had sex on that day. I then forgot to take my next two pills, and I couldn t get to a doctor on Saturday or Sunday as they were closed. On Monday i went to the doctors and they prescribed me EllaOne, the morning after pill that is supposed to work up to five days afterwards, and i began a new pack of pills on their advice on that day. I went to the doctors today and he told me not to take a pregnancy test but to wait for my withdrawal bleed to find out whether I am pregnant or not. However, since I am going on holiday next week and need to not be on my period for that, he told me to finish my pack of microgynon (which would normally end next monday and today is wednesday) and then start a new one straight away until the end of my holiday when I should wait and see if i have a withdrawal bleed so i can deal with a possible pregnancy. I have 3 questions - how likely is it that i am pregnant? Is what my doctor told me to do the best course of action? And could i possibly stop the packet of microgynon 30 i am on now early and see if i have a withdrawal bleed then?

doctor1 MD

I take the microgynon pill and have been for the past 2 years. I have recently become nauseous in my first week after the withdrawal bleed, this is odd for me. I ve had unprotected sex on the last day of my Period. I started my pack half a day late, could I be pregnant? I have been feeling nauseous for 3 days now

Recent questions on  Hormonal contraceptive

doctor1 MD

hi, i was on pill for the last two months but i didnt take my pills for about a week during a holiday. i think im having period now which im not sure since the last period i had was two weeks ago. the thing is i had unprotected sex with my man since we assumed its only period. is there any possibility that i would get pregnant? im starting to worry if we just made a mistake on this.

doctor1 MD

Hi, from this years january i was having my periods in an 13 to 16 days gap, where as i used to have it in 28 days gap. Last month i had unprotected sex on the 4th day of my periods. A week later i had sex again but this time i took an emergency contraceptive pill. Bt still i'm not having my periods till now where 16 days is already over. Am i pregnent?

doctor1 MD

I'm definitely not sexually active, but yesterday I found this purplish brownish discharge in my underwear. I'm supposed to start my period in about a week and am on birth control for my migraines. I put a tampon in and took it out later to see if I could figure out if it was blood or whatever it was. But it didn't smell right or look right. When I put it in the toilet it filled up with water and definitely showed that it was, in fact, a purple. Could you tell me what it possibly is? Maybe a side effect of the sronyx(the birth control I'm using)? I'm going off of that soon because of other side effects, so is that a possibility?

doctor1 MD

I've been having dark brown discharge about a week before my period. I am on birth control, I take the pills. Sometimes I take it a couple hours later than I should and I sex with my boyfriend. I had sex with my boyfriend when I was supposed to start my period in May but it never came because I spotted in the middle and had switched birth controls. I then had sex with him again but when I was on the pill on the 15th and he did NOT cum inside of me. Could I be pregnant?

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going to my boyfriend's so instead I started taking the hormone pills again. Long story short we had...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...